MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX TI 3.5 ULTRABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. TWINFIX TI 3.5 ULTRABRAID; STAPLE, FIXATION, BONE
Model Number 72200752
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during a rotator cuff repair, the anchor of the twinfix slide.The procedure was completed with a s+n back up device in an additional bone hole.No delay and no patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device, used in treatment, was received for evaluation.There was not a relationship found between the returned device and the reported incident.A complaint history review concluded this was an isolated event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the customer provided images found labelling that confirmed the product identification information.The device is in its packaging, the device has not been deployed, and there is debris on the shaft of the device.A visual inspection found biomatter on the device.A functional evaluation revealed the slide functions properly.The complaint was not verified, and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
TWINFIX TI 3.5 ULTRABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12029101
Report Number1219602-2021-01388
Device Sequence Number4269228
Product Code JDR
UDI-Device Identifier03596010578921
UDI-Public03596010578921
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K977326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2024
Device Model Number72200752
Device Catalogue Number72200752
Device Lot Number2045710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer11/02/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age45 YR
Patient Weight75